MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; THERMAL INFUSION FLUID
Model Number 903-00039
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not been returned to belmont medical technologies for evaluation.Per medsun user facility report # (b)(4), the date of event is aug 2024 but the user facility did not inform belmont about this incident when it actually occurred.We became aware of this incident on november 12th, after receiving the medsun report therefore, reporting this now.The user will lose the ability to infuse the patient during the issue.In an event of air in line, alarm is generated with instructions to resolve the issue.In the event this issue cannot be resolved, another device or other methods can be used to infuse the patient.There was no patient harm associated with this event.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In case if air is detected in the device, the rapid infuser exhibits the following alarm message: "air detection, open the door.Squeeze tubing below detector to clear trapped air reinsert tubing and close the door".Belmont contacted the user facility on november 12, november 25th and december 4th to collect additional details on the event but haven't received any information as of today.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The user facility staff reported that, unknown if it was belmont c81287 or c80903.Belmont was primed without difficulty.When attempting to infuse blood an error stating there was air in the chamber kept alarming.Attempted to squeeze the chamber multiple times to correct but kept receiving the same error message.Was able to turn off/on and re-prime without difficulty.No air was seen /detected by this registered nurse (rn) or other rns involved.Had to hand pump blood into the patient using blood tubing.
 
Additional Manufacturer Narrative
It was determined that neither the rapid infuser nor disposable set involved could be sent for investigation.The serial number of the unit and lot number of the disposable set were unknown.Therefore, no investigation could be carried out into the cited material as well as device and lot history.No device malfunction could be verified and the root cause could not be determined.All disposable sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies no further issues were reported on the rapid infuser involved in the incident.The complaint file will be reopened in the event the device or additional information become available.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20897304
Report Number1219702-2024-00058
Device Sequence Number5052744
Product Code LGZ
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown